Ask a doctor

Water Retention on Tear Trough Injections?

I had tear trough injections with Restylane 2 years and 2 months ago . After the original swelling had gone down I was generally quite pleased with it ... it was nt perfect but I looked less tired , over the last 9 months I seem to be getting water retention on top of the filler and slightly underneath the original trough . It looks strange and lumpy ... I look like Ive been messing around with my face now and not just a bit tired looking ... Not happy ! I have to wear my glasses continually .

Doctor Answers (5)

Water Retention on Tear Trough Injections?

+1

Its very unlikely that the product is still in the tear troughs after 2 years, I suggest you follow up with your provider to further asses this issue.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 219 reviews

Bumpy swollen lids after Restylane

+1

The probelm you are describing may be related to the Restylane.  If that is the case, then it should be improved by injecting hyaluronidaze, which is enzyme that dissolves Restylane.  See an oculoplastic surgeon for evaluation.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

Restlane and tear troughs

+1

I usually dilute the restylane to be placed in the tear troughs so that it minimizes the risks of lumps. Without an exam it is hard to tell, but in general the fillers do absorb water as they breakdown.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Restylane lasting 2 years

+1

Although it is hard to tell without examining you, what you are describing doesn't sound like Restylane, and it would be unlikely that there is product still in the area. It might be time to have a consultation with an experienced and well-trained injector, to assess what's going on around your eyes and determine your next step.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Water Retention on Tear Troughs After Restylane Injections

+1

The Restylane that you had over 2 years ago should be long gone.  You did not mention your age, but it may be time to see an occuloplastic surgeon to see if your problem needs to be addressed surgically.  The fat under our eyes does change position with age.  Good Luck. 

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.